This topic is now closed to further replies.
Sertraline standalone makes many people somewhat apathetic, indifferent and unmotivated, and that's why doctor Gillman suggests augmenting it with Nortriptyline OR alternatively taking Clomipramine standalone for the full SNRI effect...
Did anyone here try both combos? I am getting back on antidepressants and not sure how to proceed... but if I had to choose, I would preferably go for one of the two possibilities.
Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will.
So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
For example, today I'm splitting (some of) the 6am batch into two and taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play.
Cheers , Pete
Been on Effexor (again) 4 months. Went up to 225mg, but the lethargy and apathy was getting worse, along with excessive sweating. I'm typically someone that runs more cold (usually takes a lot for me to sweat at all!) So this is upsetting. I've started working out everyday and after the warm-up, sweat is pouring down my face & neck. Sweat towel makes no difference. I get out of class and it looks like I just stepped out of shower.
At moment I'm on 112mg and this sweating persists. Would going down to 75mg be better?? Anyone recommend something with the least amount of side effects (especially no weight gain or lethargy) I'm thinking maybe just screw it, and going on something easy/basic like low-dose Prozac (also makes me sort of apathetic, guess I can't escape that)
I cannot take Glycopyrrolate (anticholinergic drug that reduces saliva, sweating, etc) because it worsens my severe dry eye syndrome & blurry vision. Lamictal + Ritalin have been moderately helpful (for stabilization, slight motivation) but I need a bit more antidepressant boost to cover some intermittent labile/low moods.
Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?